Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2014, 9:57 PM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 9:57 PM CDT (02:57 UTC)
- Expired
- May 7, 2014, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:59 PM CDT | HAIL 1.75 | Nnw Lytton, IA | |
| May 7, 10:10 PM CDT | HAIL 2 | 3 Sw Jolley, IA | |
| May 7, 10:18 PM CDT | TSTM WND GST 60 | 4 Nnw Rockwell City, IA | ROCWELL CITY RWIS STATION - RRWI4 |
| May 7, 10:18 PM CDT | NON-TSTM WND GST 60 | Rockwell City, IA | REPORTED FROM RWIS STATION. |
| May 7, 10:47 PM CDT | TSTM WND DMG | 1 E Fonda, IA | SHERIFF REPORTED STRAIGHT LINE WINDS THAT BLEW A ROOF OFF OF A SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4332 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS53 KDMX 080257
SVRDMX
IAC025-151-161-080345-
/O.NEW.KDMX.SV.W.0063.140508T0257Z-140508T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
NORTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SAC CITY...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAC CITY...POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...
SOUTH TWIN LAKE...POMEROY...FONDA...TWIN LAKES...AUBURN...LYTTON...
PALMER...KNIERIM...JOLLEY...YETTER...TWIN LAKES STATE PARK...
ROCKWELL CITY MUNICIPAL AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
4248 9445 4247 9440 4245 9440 4225 9487
4244 9500
TIME...MOT...LOC 0257Z 227DEG 40KT 4240 9485
HAIL...1.25IN
WIND...60MPH
$$
PODRAZIK3 follow-up statements
406
WWUS53 KDMX 080303
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT WED MAY 7 2014
IAC025-151-161-080345-
/O.CON.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1003 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN POCAHONTAS...NORTHEASTERN SAC AND NORTHWESTERN CALHOUN
COUNTIES...
AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SOUTH TWIN LAKE...OR 9 MILES WEST OF ROCKWELL CITY...MOVING
NORTHEAST AT 45 MPH. AT 959 PM...TRAINED SPOTTER REPORTED GOLF BALL
HAIL IN LYTTON.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...
SOUTH TWIN LAKE...POMEROY...FONDA...TWIN LAKES...AUBURN...LYTTON...
PALMER...KNIERIM...JOLLEY...YETTER...TWIN LAKES STATE PARK...ROCKWELL
CITY MUNICIPAL AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
4248 9445 4247 9440 4245 9440 4225 9487
4244 9500
TIME...MOT...LOC 0301Z 226DEG 39KT 4243 9481
HAIL...1.75IN
WIND...60MPH
$$
PODRAZIK927
WWUS53 KDMX 080325
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT WED MAY 7 2014
IAC161-080333-
/O.CAN.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
SAC IA-
1025 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAC COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
4248 9445 4247 9440 4245 9440 4226 9484
4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0323Z 231DEG 43KT 4257 9457
$$
IAC025-151-080345-
/O.CON.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-CALHOUN IA-
1025 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN POCAHONTAS AND NORTHWESTERN CALHOUN COUNTIES...
AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSON...OR
11 MILES NORTH OF ROCKWELL CITY...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1018 PM...THE ROCKWELL CITY
AIRPORT STATION RECORDED A 60 MPH WIND GUST.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...ROCKWELL CITY...MANSON...NORTH TWIN LAKE...SOUTH TWIN
LAKE...POMEROY...FONDA...TWIN LAKES...LYTTON...PALMER...KNIERIM...
JOLLEY...YETTER...TWIN LAKES STATE PARK...ROCKWELL CITY MUNICIPAL
AIRPORT AND POCAHONTAS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
4248 9445 4247 9440 4245 9440 4226 9484
4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0323Z 231DEG 43KT 4257 9457
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIK870
WWUS53 KDMX 080345
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT WED MAY 7 2014
IAC025-151-080353-
/O.EXP.KDMX.SV.W.0063.000000T0000Z-140508T0345Z/
POCAHONTAS IA-CALHOUN IA-
1045 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POCAHONTAS AND
NORTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEAST POCAHONTAS COUNTY UNTIL 1115 PM CDT.
LAT...LON 4256 9490 4275 9469 4270 9445 4265 9444
4248 9445 4247 9440 4245 9440 4226 9484
4234 9486 4247 9486 4248 9489 4254 9491
TIME...MOT...LOC 0342Z 227DEG 40KT 4257 9457
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:34 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 7, 8:34 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 834 PM CDT WED MAY 7 2014 .UPDATE... ISSUED AT 834 PM CDT WED MAY 7 2014 CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV && .SHORT TERM /TONIGHT/... ISSUED AT 352 PM CDT WED MAY 7 2014 WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 352 PM CDT WED MAY 7 2014 THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL. THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL. THE THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS. CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT. THIS SHOULD LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN TO MORE PRECIP CHANCES. ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS. RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY. PERSISTENT AND PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL. && .AVIATION...08/00Z ISSUED AT 629 PM CDT WED MAY 7 2014 MAIN CONCERNS THIS PERIOD WILL BE WIND AND THUNDER. VERY ISO SHOWERS POSSIBLE THUNDER DEVELOPING OVER WESTERN AREAS ATTM AND SOME INCREASE IN COVERAGE MAY OCCUR FOR THE NEXT COUPLE OF HOURS...THOUGH CAP IS PRETTY STRONG ACROSS THE REGION. OVER THE NORTH ALONG THE BOUNDARY ADDITIONAL EVE THUNDER POSSIBLE. WINDS REMAIN SOUTH TO SOUTHEAST AND ABOVE 12KTS TONIGHT...INCREASING AGAIN THURSDAY WITH GUST 30KTS AFT 14Z MOST AREAS. THUNDER CHANCES MAY OCCUR AFT 09Z NORTHEAST...BUT SOME UNCERTAINTY REMAINS. MAIN WAVE APPROACHING FROM WEST SHOULD BEGIN TO IMPACT AREA FROM 16-18Z WEST...18Z AND BEYOND EAST HALF THUR. FOR NOW HAVE INCLUDED VCTS SINCE FORCING UNCERTAINTY AND INITIATION TIME DIFFICULT TO PIN DOWN FOR NOW. WILL MONITOR EVENING TRENDS AND UPDATE FOR OVN TRENDS WITH NEXT PACKAGE./REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...BEERENDS LONG TERM...SMALL AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT WED MAY 7 2014 IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION- TAYLOR-RINGGOLD- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT ...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-090145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME THE SEVERE THREAT IS MARGINAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. REV
In the hours before
Special weather statement, May 7, 9:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT WED MAY 7 2014 IAZ033-044-045-057-080315- SAC-CRAWFORD-CARROLL-AUDUBON- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA 903 PM CDT WED MAY 7 2014 ...LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST AND WESTERN IOWA... A LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST IOWA IS MOVING TO THE NORTH NORTHEAST TOWARD CRAWFORD COUNTY AND MAY AFFECT THE AREA WITHIN THE NEXT HOUR...OR BY ABOUT 10 PM CDT THIS WEDNESDAY EVENING. BRIEF HEAVY RAINFALL...AND POTENTIALLY HAIL AND WIND MAY ACCOMPANY THESE STORMS AS THEY MOVE TO THE NORTHEAST AT 25 MPH. BE ALERT TO CHANGING WEATHER CONDITIONS THIS EVENING. AT THIS TIME THERE ARE NO WATCHES IN EFFECT...BUT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.